Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Imipramine Overdose

Treatment for an Imipramine Overdose

The treatment for an imipramine overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an imipramine overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on complications that occur.
     
If you began treatment with imipramine and overdosed, and/or believe you may have overdosed, seek medical attention immediately.
6 Ways Dogs Help People With Depression

Imipramine (Tofranil, Tofranil PM)

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.